Can medications increase the risk of heat-related illness? - WSFA.com Montgomery Alabama news.

Can medications increase the risk of heat-related illness?

The risk for heat-related illness and death may increase among people using the following drugs: (1) psychotropics, which affect psychic function, behavior, or experience (e.g. haloperidol or chlorpromazine); (2) medications for Parkinson's disease, because they can inhibit perspiration; (3) tranquilizers such as phenothiazines, butyrophenones, and thiozanthenes; and (4) diuretic medications or "water pills" that affect fluid balance in the body.

Source: CDC


Here are some questions that you need to know the answer to:

  1. What happens to the body as a result of exposure to extreme heat?
  2. Who is at greatest risk of heat-related illness?
  3. What is a heat stroke?
  4. What are the warning signs of a heat stroke?
  5. What should I do if I see someone with any heat stroke warning sign?
  6. What is heat exhaustion?
  7. What are the warning signs of heat exhaustion?
  8. What are heat cramps and who is affected?
  9. What should I do if I have heat cramps?
  10. What is a heat rash?
  11. Can medications increase the risk of heat-related illnesses?
  12. Effectiveness of electric fans in preventing heat-related illnesses
  13. Should I take salt tablets during hot weather?
Powered by WorldNow